# SDR ASAA0480078

- Difficulty date: February 3, 2004
- Submitted: June 15, 2004
- Operation: Air carrier
- Aircraft: N968AS
- Make and model: Doug DC-9-83
- Aircraft serial: 53016
- System (JASC): 2565 · Escape Slide
- Part: Lanyard
- Part number: 8370024
- Condition: Disconnected
- Location: Escape Slide
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

OKC - DURING HV-6 CHECK, FOUND AFT EXIT TAIL EMERGENCY ESCAPE SLIDE FAILED TO DEPLOY DURING OPERATIONAL CHECK.  LANYARD PULLED LOOSE FROM SLIDE PACK COVER, AND COVER REMAINED IN POSITION.  S/D - INVESTIGATION SUGGESTS THAT THE PROBABLE CAUSE OF FAILURE WAS A WORN VELCRO ATTACHMENT AT THE SLIDE COVER END OF THE RELEASE LANYARD.  THIS ATTACHMENT, IN CONJUNCTION WITH A METAL SNAP, IS WHAT FASTENES THE LANYARD TO THE COVER.  IT WOULD APPEAR THAT NEITHER, ALONE, IS SUFFICIENT UNDER TENSION TO KEEP THE LANYARD FASTENED TO THE COVER.  LUBRICATION FLUIDS FROM THE EMPENNAGE TEND TO DROP ON THE SLIDE COVER, AND THIS MAY, OVERTIME, BE WHAT DAMAGED THE VELCRO.  THE LANYARD WAS REPLACED.  (M)
